Our partner

Abilify Manteina recovery

Open discussion about the Anti-Psychiatry Movement and related topics. This includes the opposition to forced treatment and hospitalization as well as the belief that Psychiatric Medication does more harm than good. Please note that these topics are controversial and therefore this forum may offend some people. This is not the belief of Psych Forums or Get Mental Help and this forum was posted to offer a safe place to discuss these beliefs.

Moderator: Riccola

Abilify Manteina recovery

Postby Danielson » Thu Jan 04, 2018 4:07 pm

Hi, I'm a 22 years old italian guy who has been forced to take Abilify due to a misdiagnosis of schizoprenia, now I can barely think, read, or feel pleasure with normal activities (orgasm included).
I have taken daily injections for a week, oral for two weeks and finally I'm currenlty on a long acting dose of 400 mg.

If I stop to take the med, how likely I'm to recover to my previous state and how long should I expect it to take?
Danielson
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Jan 04, 2018 3:58 pm
Local time: Mon Sep 24, 2018 10:57 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: Abilify Manteina recovery

Postby Danielson » Mon Jan 08, 2018 11:48 am

There isn't anyone who has heard of similar cases?
Danielson
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Jan 04, 2018 3:58 pm
Local time: Mon Sep 24, 2018 10:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby epthe » Fri Jan 19, 2018 1:42 pm

Sorry no one with any experience getting off Abilify chimed in on this, but from what I can tell after my own experience with a different med and from listening to other peoples' experiences with various meds, it can be extremely difficult to get off meds. Get ready for massive withdrawal symptoms that might end up lasting a lot longer than you might think. From what I can tell, only about half of the people who try to come off meds are ultimately successful coming off of them completely and not going back on them, and even some of the lucky ones like me have residual side effects such as finding it difficult to quietly sit still for long periods of time which is lingering akathisia. the meds damaged my brain and that damage never quite goes away.

But there is hope. I turned 24 in December and I am now independent from my family. I moved out of my parents' house and I am in a stable relationship with someone I'm deeply in love with. i work at 2 part time jobs and attend a class at a community college. I won't say I have fully recovered because I know I still have mental illness, but I have learned to cope with it and move forward with my life without the meds.

Good luck. i hope you make it.
User avatar
epthe
Consumer 5
Consumer 5
 
Posts: 126
Joined: Fri Jun 02, 2017 4:57 pm
Local time: Mon Sep 24, 2018 2:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby Danielson » Sun Jan 21, 2018 10:47 pm

I have stopped taking it, but I have no withdrawal symptoms, however I have the same symptoms as before stopping such as severe thinking impairment, trouble focusing, inability to experience pleasure from sex or previously enjoyed activities and trouble sitting still.

Do you know any case of people with similar symptoms who were able to heal from them?
Danielson
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Jan 04, 2018 3:58 pm
Local time: Mon Sep 24, 2018 10:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby epthe » Mon Jan 22, 2018 2:53 pm

As an injection, there may still be some of the meds left in your system, and that is probably why you are still experiencing the side effects you mentioned. unfortunately it takes a considerable amount of time for your brain to recover from the very powerful meds they have been flooding it with, and it can cause some brain damage which may take a long time to recover and heal from, if ever, like with my residual akathisia.

Some things will come back relatively quickly, like sex drive, and finding pleasure in things you once enjoyed, once dopamine levels rise back to your old levels.

Clear thinking takes a bit longer in my experience, and I still have trouble with impulse control and making some terrible decisions, so be careful and learn to be patient and wait before jumping into anything that might land you in jail or worse. If you wait long enough before acting on an impulse you will often find that you shouldn't do it and stop yourself from making a mistake.

If you had hallucinations and delusional thoughts and mania (like I did) before you took the meds, they'll come back, too, but hopefully you've learned how to cope with them and move forward with your life.

Good luck!
User avatar
epthe
Consumer 5
Consumer 5
 
Posts: 126
Joined: Fri Jun 02, 2017 4:57 pm
Local time: Mon Sep 24, 2018 2:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby Danielson » Mon Jan 22, 2018 9:44 pm

First of all,I wanna thank you for the answers and for wishing me good luck.
With that being said, are you sure that my dopamine levels will come back to the old levels?
Or it is possible for my lack of enjoyment to be permanent?
Danielson
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Jan 04, 2018 3:58 pm
Local time: Mon Sep 24, 2018 10:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby epthe » Tue Jan 23, 2018 1:28 pm

Danielson wrote:First of all,I wanna thank you for the answers and for wishing me good luck.
With that being said, are you sure that my dopamine levels will come back to the old levels?
Or it is possible for my lack of enjoyment to be permanent?


Am I sure? Yes. Mine did after I stopped taking Geodon. What you're experiencing are side effects from the meds. Remove the meds and the side effects should go away.

And you're 22. If you had been on the meds for decades, it might have done so much damage that it could be permanent, but not at 22. You'll bounce back from this.

To help it along, you might read this...

https://selfhacked.com/blog/ways-to-inc ... -dopamine/

L-Tyrosine is an over the counter supplement that helps to increase dopamine naturally.

In my experience, L-Arginine, L-Citrulline, and Pycnogenol are supplements that when combined with lots of exercise (push ups, pull ups, sit ups, crunches, running), lots of weight lifting, will get you ripped and shredded and as a nice side effect will make you very horny.

Foods that I find helpful in these matters are pumpkin seeds and salmon.

One other trick is to spend time around someone you have a crush on (or once had a crush on before the meds took away your desires), even if you have no chance at all with this person, and you have no intention of even attempting to do anything with this person. Just being around this person will start releasing dopamine. This did it for me.
User avatar
epthe
Consumer 5
Consumer 5
 
Posts: 126
Joined: Fri Jun 02, 2017 4:57 pm
Local time: Mon Sep 24, 2018 2:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby Danielson » Wed Jan 24, 2018 12:49 am

I can easily get horny, the problem is that I don't find sexual pleasure masturbating to release that hornyness.
I am also not able to find pleasure watching tv, reading and similar kind of stuff that I enjoyed a lot previously.
It's due to the lack of dopamine? Are you sure that that kind of problem will resolve once the med leave my system?
Danielson
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Jan 04, 2018 3:58 pm
Local time: Mon Sep 24, 2018 10:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby epthe » Wed Jan 24, 2018 1:07 pm

Danielson wrote:I can easily get horny, the problem is that I don't find sexual pleasure masturbating to release that hornyness.
I am also not able to find pleasure watching tv, reading and similar kind of stuff that I enjoyed a lot previously.
It's due to the lack of dopamine? Are you sure that that kind of problem will resolve once the med leave my system?


Yeah, that's what the meds do to you. It's very common with neuroleptic antipsychotic meds like Abilify and Geodon, etc. I had similar (but even more severe) problems when I was on Geodon, and I was even younger than you at the time, and I bounced back from it. But, I had withdrawals from it. Once I got past them, I felt better and better, and the pleasure in all activities came back, and then some. My problem was that it was like a pendulum swinging back and I went too far and nearly got into some serious legal trouble from taking pranks on friends a bit too far. Be careful when the pendulum starts swinging back the other direction.

Just for reference, here's my diagnosis history:

Borderline Personality Disorder---> Paranoid Schizophrenia---> Schizoaffective Bipolar subtype---> Bipolar I with psychotic features
User avatar
epthe
Consumer 5
Consumer 5
 
Posts: 126
Joined: Fri Jun 02, 2017 4:57 pm
Local time: Mon Sep 24, 2018 2:57 pm
Blog: View Blog (0)

Re: Abilify Manteina recovery

Postby Danielson » Thu Jan 25, 2018 1:13 am

Thanks for the advice, and one other thing, did you also had cognitive deficits as a result of the med?
I mean things such as decreased IQ and difficulty to think, form sentences, understand things and so on.
Danielson
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Jan 04, 2018 3:58 pm
Local time: Mon Sep 24, 2018 10:57 pm
Blog: View Blog (0)

Next

Return to Anti-Psych Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 19 guests